MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420818
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the definitive insert did not lock.Delay of less than 30min reported.No injury reported.Back up available.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned insert indicated damage to the locking detail and dove tail.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.The features that could be measured were within specification.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 3-4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7970343
Report Number1020279-2018-02174
Device Sequence Number19267410
Product Code JWH
UDI-Device Identifier03596010209580
UDI-Public03596010209580
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71420818
Device Lot NumberJ1807234
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1